Alert archive / Kentucky / Wind Advisories in 2022
Wind Advisory 2, NWS Jackson, KY
NWS Jackson, KY issued this wind advisory at Feb 15, 2022, 2:33 PM EST for 24 counties in Kentucky. It took effect at Feb 16, 2022, 9:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2022, 2:33 PM EST (19:33 UTC)
- In effect from
- Feb 16, 2022, 9:00 AM EST
- Expired
- Feb 16, 2022, 7:00 PM EST
- In force
- 10 hr
- Issued by
- NWS Jackson, KY
All 24 counties
Bath County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Jackson County, KY, Johnson County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Magoffin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 41 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
859 WWUS73 KJKL 151933 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 233 PM EST Tue Feb 15 2022 KYZ044-050>052-058>060-068-069-079-080-083>086-104-106>109-111- 112-114-116-161000- /O.NEW.KJKL.WI.Y.0002.220216T1400Z-220217T0000Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Elliott-Morgan- Johnson-Wolfe-Magoffin-Lee-Breathitt-Owsley-Clay- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Beattyville, Jackson, Booneville, and Manchester 233 PM EST Tue Feb 15 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM EST WEDNESDAY... * WHAT...South winds at 10 to 20 mph with gusts of 35 to 45 mph are expected. * WHERE...Portions of east central, northeast, south central and southeast Kentucky. * WHEN...From 9 AM to 7 PM EST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ GEOGERIAN
3 follow-up statements
236 WWUS73 KJKL 161008 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 508 AM EST Wed Feb 16 2022 KYZ044-050>052-058>060-068-069-079-080-083>086-104-106>109-111- 112-114-116-170000- /O.CON.KJKL.WI.Y.0002.220216T1400Z-220217T0000Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Elliott-Morgan- Johnson-Wolfe-Magoffin-Lee-Breathitt-Owsley-Clay- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Beattyville, Jackson, Booneville, and Manchester 508 AM EST Wed Feb 16 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EST THIS EVENING... * WHAT...South winds at 10 to 20 mph with gusts of 40 to 50 mph are expected. * WHERE...Portions of east central, northeast, south central and southeast Kentucky. * WHEN...From 9 AM to 7 PM EST Today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Driving could become difficult on east to west oriented roads, especially for high profile vehicles. Secure outdoor objects. && $$ BATZ
267 WWUS73 KJKL 162030 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 330 PM EST Wed Feb 16 2022 KYZ085-086-116-170430- /O.NEW.KJKL.WI.Y.0003.220217T1400Z-220217T2100Z/ /O.NEW.KJKL.HW.A.0001.220217T2100Z-220218T0600Z/ /O.CON.KJKL.WI.Y.0002.000000T0000Z-220217T0000Z/ Whitley-Knox-Clay- Including the cities of Corbin, Williamsburg, Barbourville, and Manchester 330 PM EST Wed Feb 16 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 AM TO 4 PM EST THURSDAY... ...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... * WHAT...South winds 10 to 15 mph with gusts of 35 to 45 mph will continue into early evening before diminishing. On Thursday, south winds will increase to 10 to 20 mph with gusts of 40 to 50 mph expected from mid-morning into the afternoon. Even stronger southwest winds of 15 to 25 mph with gusts of 45 to 60 mph are possible from late Thursday afternoon into Thursday night. * WHERE...Whitley, Knox and Clay Counties. * WHEN...For the first Wind Advisory, until 7 PM EST this evening. For the second Wind Advisory, from 9 AM to 4 PM EST Thursday. For the High Wind Watch, from late Thursday afternoon through late Thursday night. * IMPACTS...Damaging winds could blow down trees and power lines late Thursday afternoon into Thursday night. Scattered to widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ KYZ044-050>052-058>060-068-069-079-080-083-084-104-106>109-111- 112-114-170430- /O.NEW.KJKL.WI.Y.0003.220217T1400Z-220218T0600Z/ /O.CON.KJKL.WI.Y.0002.000000T0000Z-220217T0000Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Elliott-Morgan-Johnson- Wolfe-Magoffin-Lee-Breathitt-Owsley- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Beattyville, Jackson, and Booneville 330 PM EST Wed Feb 16 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 AM THURSDAY TO 1 AM EST FRIDAY... * WHAT...South winds 10 to 20 mph with gusts of 40 to 50 mph will continue into early evening before diminishing. On Thursday, southwest winds will increase to 10 to 25 mph with gusts of 40 to 55 mph. The strongest winds are expected late Thursday afternoon and evening. * WHERE...Portions of east central, northeast, south central and southeast Kentucky. * WHEN...For the first Wind Advisory, until 7 PM EST this evening. For the second Wind Advisory, from 9 AM Thursday to 1 AM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs and weakly rooted trees could be blown down resulting in isolated to scattered power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Driving could become difficult on east to west oriented roads, especially for high profile vehicles. Secure outdoor objects. && $$ KYZ087-088-110-113-115-117-118-120-170430- /O.NEW.KJKL.WI.Y.0003.220217T1400Z-220217T2100Z/ /O.NEW.KJKL.HW.A.0001.220217T2100Z-220218T0600Z/ Bell-Harlan-Floyd-Knott-Perry-Leslie-Letcher-Pike- Including the cities of Middlesboro, Pineville, Cumberland, Harlan, Prestonsburg, Wheelwright, Hindman, Pippa Passes, Hazard, Hyden, Jenkins, Whitesburg, Coal Run, Elkhorn City, Pikeville, and South Williamson 330 PM EST Wed Feb 16 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 4 PM EST THURSDAY... ...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... * WHAT...South winds of 10 to 20 mph with gusts of 40 to 50 mph are expected from mid-morning Thursday into the afternoon. Even stronger southwest winds of 15 to 25 mph with gusts of 50 to 60 mph are possible from late Thursday afternoon into Thursday night. * WHERE...Bell, Harlan, Floyd, Knott, Perry, Leslie, Letcher and Pike Counties. * WHEN...For the Wind Advisory, from 9 AM to 4 PM EST Thursday. For the High Wind Watch, from Thursday afternoon through late Thursday night. * IMPACTS...Damaging winds could blow down trees and power lines. Scattered to widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ KYZ119-170430- /O.NEW.KJKL.WI.Y.0003.220217T1400Z-220218T0600Z/ Martin- Including the city of Inez 330 PM EST Wed Feb 16 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM THURSDAY TO 1 AM EST FRIDAY... * WHAT...Southwest winds 10 to 20 mph with gusts up of 35 to 50 mph expected. * WHERE...Martin County. * WHEN...From 9 AM Thursday to 1 AM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
380 WWUS73 KJKL 170011 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 711 PM EST Wed Feb 16 2022 KYZ085-086-116-171000- /O.EXP.KJKL.WI.Y.0002.000000T0000Z-220217T0000Z/ /O.CON.KJKL.WI.Y.0003.220217T1400Z-220217T2100Z/ /O.CON.KJKL.HW.A.0001.220217T2100Z-220218T0600Z/ Whitley-Knox-Clay- Including the cities of Corbin, Williamsburg, Barbourville, and Manchester 711 PM EST Wed Feb 16 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 4 PM EST THURSDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... * WHAT...For the Wind Advisory, south winds 10 to 20 mph with gusts of 40 to 50 mph expected from mid-morning into the afternoon. For the High Wind Watch, southwest winds 15 to 25 mph with gusts of 45 to 60 mph possible from late Thursday afternoon into Thursday night. * WHERE...Whitley, Knox and Clay Counties. * WHEN...For the Wind Advisory, from 9 AM to 4 PM EST Thursday. For the High Wind Watch, from late Thursday afternoon through late Thursday night. * IMPACTS...Damaging winds could blow down trees and power lines. Scattered to widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ KYZ044-050>052-058>060-068-069-079-080-083-084-104-106>109-111- 112-114-171000- /O.EXP.KJKL.WI.Y.0002.000000T0000Z-220217T0000Z/ /O.CON.KJKL.WI.Y.0003.220217T1400Z-220218T0600Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Elliott-Morgan-Johnson- Wolfe-Magoffin-Lee-Breathitt-Owsley- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Beattyville, Jackson, and Booneville 711 PM EST Wed Feb 16 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THURSDAY TO 1 AM EST FRIDAY... * WHAT...Southwest winds 10 to 25 mph with gusts up to 55 mph expected. The strongest winds are expected late Thursday afternoon into the evening. * WHERE...Portions of east central, northeast, south central and southeast Kentucky. * WHEN...For the Wind Advisory, from 9 AM Thursday to 1 AM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs and weakly rooted trees could be blown down resulting in isolated to scattered power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KYZ087-088-110-113-115-117-118-120-171000- /O.CON.KJKL.WI.Y.0003.220217T1400Z-220217T2100Z/ /O.CON.KJKL.HW.A.0001.220217T2100Z-220218T0600Z/ Bell-Harlan-Floyd-Knott-Perry-Leslie-Letcher-Pike- Including the cities of Middlesboro, Pineville, Cumberland, Harlan, Prestonsburg, Wheelwright, Hindman, Pippa Passes, Hazard, Hyden, Jenkins, Whitesburg, Coal Run, Elkhorn City, Pikeville, and South Williamson 711 PM EST Wed Feb 16 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 4 PM EST THURSDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... * WHAT...South winds of 10 to 20 mph with gusts of 40 to 50 mph are expected from mid-morning Thursday into the afternoon. Even stronger southwest winds of 15 to 25 mph with gusts of 50 to 60 mph are possible from late Thursday afternoon into Thursday night. * WHERE...Bell, Harlan, Floyd, Knott, Perry, Leslie, Letcher and Pike Counties. * WHEN...For the Wind Advisory, from 9 AM to 4 PM EST Thursday. For the High Wind Watch, from Thursday afternoon through late Thursday night. * IMPACTS...Damaging winds could blow down trees and power lines. Scattered to widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ KYZ119-171000- /O.CON.KJKL.WI.Y.0003.220217T1400Z-220218T0600Z/ Martin- Including the city of Inez 711 PM EST Wed Feb 16 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THURSDAY TO 1 AM EST FRIDAY... * WHAT...Southwest winds 10 to 20 mph with gusts up of 35 to 50 mph expected. * WHERE...Martin County. * WHEN...From 9 AM Thursday to 1 AM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Feb 15, 2:05 PM EST, 28 minutes earlier.
Area forecast discussion, Feb 15, 2:05 PM EST, 28 minutes before
AREA FORECAST DISCUSSION...UPDATED National Weather Service Jackson KY 205 PM EST Tue Feb 15 2022 .UPDATE... Issued at 205 PM EST TUE FEB 15 2022 Temperatures are near if not exceeding forecast highs across the southwest. Have bumped up the highs a few more degrees, with upper 50s to lower 60s more commonplace for those locations. Updates have been sent. UPDATE Issued at 1048 AM EST TUE FEB 15 2022 The forecast remains on track today. Clear skies will give way to a few passing thin high clouds later in the day in the north. Temperatures will rebound well into the 50s for most locations, with a few valleys closer to Tennessee flirting with the 60 degree mark. Have mainly adjusted the hourly temperatures, incorporating the latest trends in the observations. UPDATE Issued at 707 AM EST TUE FEB 15 2022 No major changes to the forecast this morning. Freshened up the T/Td grids with the latest observation trends. && .SHORT TERM...(Today through Wednesday) Issued at 515 AM EST TUE FEB 15 2022 Conditions are currently quiet as eastern Kentucky sits under the influence of surface high pressure which is centered over eastern Virginia. Skies remain clear with light and variable winds and temperatures ranging from the mid teens in the lower valleys to the mid and even upper 30s on some of the higher ridges. Today, upper level flow will continue to shift from the northwest to the west and eventually the southeast later tonight. An amplified pattern will be located over the west coast with a positively tilted trough located over the Pacific Northwest through southern California. A center of high pressure will sit well off the coast over the Pacific. The center of upper level low pressure will sit near eastern Oregon before digging southward throughout the day. At the surface, areas of low pressure will be scattered across the western CONUS while a high pressure center sits across the Mid Atlantic. A warm front draped through the central Plains and through the Mid Mississippi and Tennessee Valleys will move northward throughout the day Tuesday. This will help advect warm air from the south into the Commonwealth. Highs will be much warmer than yesterday with temps topping out in the mid to upper 50s, around 15- 20 degrees warmer than Monday. Tonight, conditions will continue to be quiet. A few high clouds will move in from the west, however, this won't prevent a decent ridge to valley split from developing. Lows will range from the upper 20s to low 30s in the valleys and mid to upper 30s along the ridges, about 10-12 degrees warmer than the previous night. The warmer trend will continue into Wednesday as temperatures rise into the low to mid 60s across eastern Kentucky. Upper level flow will be from the southwest as the trough over the west continues to dig into the Southwest, eventually becoming near neutral as it reaches the Plains. Clouds will be on the increase as the trough draws closer and pocket of energy are ejected northwest from its base. Winds will be quite gusty from the south as the pressure gradient tightens over the area. Winds will be 10-20 knots with gusts of 25-35 knots likely across the area. RH values across the CWA will drop to around 30% during the afternoon with the exception of the Bluegrass counties and the far Southwest. Dry conditions combined with the strong gusty winds will need to be monitored for fire weather potential. .LONG TERM...(Wednesday night through Monday) Issued at 549 AM EST TUE FEB 15 2022 There's only one significant system to contend with in the long term period, and it will be heading toward us as the period starts. A potent upper level system currently over northern CA will drop to AZ by Wednesday, and then eject northeast over the Midwest on Thursday on the downstream side of a large scale trough. It will support a powerful surface low which will track from the southern high plain on Wednesday evening to the lower Great Lakes on Thursday evening. Its cold front will pass through our forecast area Thursday night. Models are showing our precip with the system to be primarily Thursday into Thursday evening ahead of the front. The progressive nature of the system will limit amounts, and it's looking a bit lighter than in earlier runs. A growing concern is the strength of the wind fields and the potential for thunderstorms. Models show a broad 60-80 kt 850mb jet developing over almost all of KY on Thursday into Thursday evening, with significant directional shear with height. As is usual with early season convective potential, the instability is in question. It looks weak at best, and struggling to become surface based. Should instability develop, severe weather would be a concern. Even outside of thunderstorms, the potential for strong winds will need to be monitored, with low level stability being key for how much can be realized at ground level. Precip will cut off quickly from west to east on Thursday evening and colder air will rush in. Significant moisture should be gone before there's any threat for snow. However, forecast soundings show a shallow mixed/convective layer below 850mb potentially getting cold enough for flurries on Friday morning before low levels dry out and skies clear during the day. Surface ridging then passes over on Friday evening, with quiet weather. It will drop to our south during the night, allowing another cold front push in from the northwest. This front will be moisture starved, with perhaps only a few clouds. The cold air mass behind this front will only give us a glancing blow on Saturday, and surface high pressure then passes over on Saturday night, with warm air advection already returning on its back side on Sunday. Another longwave trough aloft sets up over the western CONUS on Monday, with low pressure taking shape over the southern high plains. The flow between this and the high departing to our east will begin to carry gulf moisture northward underneath a long southwesterly fetch aloft. This could be the beginning of a prolonged rainy period for next week, just beyond the time frame of this long term period. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) ISSUED AT 205 PM EST TUE FEB 15 2022 VFR conditions will prevail through the period, with skies remaining mostly clear, besides some passing high clouds. Winds will be the bigger concern, as a low level jet develops across the Ohio Valley later tonight, providing a threat of LLWS at all TAF sites through the mid-morning hours on Wednesday. South to south southeast surface winds of 5 to 10 kts will become more southerly by early Friday morning. These winds then increase to 10 to 15 kts, with gusts of 20 to 30 kts by early Friday afternoon. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...GEOGERIAN SHORT TERM...BATZ LONG TERM...HAL AVIATION...GEOGERIAN
Hazardous weather outlook, Feb 15, 5:03 AM EST, 9 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 503 AM EST Tue Feb 15 2022 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-161115- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 503 AM EST Tue Feb 15 2022 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Gusty winds and low relative humidities could lead to an enhanced fire danger on Wednesday. There is a slight chance of thunderstorms Thursday afternoon into the early evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. BATZ/HAL
In the hours before
Special weather statement, Feb 15, 2:33 PM EST, 0 minutes before
Special Weather Statement National Weather Service Jackson KY 233 PM EST Tue Feb 15 2022 KYZ087-088-110-113-115-117>120-161000- Bell-Harlan-Floyd-Knott-Perry-Leslie-Letcher-Martin-Pike- Including the cities of Middlesboro, Pineville, Cumberland, Harlan, Prestonsburg, Wheelwright, Hindman, Pippa Passes, Hazard, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 233 PM EST Tue Feb 15 2022 ...Gusty Winds Wednesday... Sustained south winds of 10 to 20 mph, with gusts as high as 30 to 40 mph are expected on Wednesday. Winds this strong could blow around any loose, unsecured objects. Additionally, driving could become difficult on east to west oriented roads, especially for high profile vehicles. GEOGERIAN
Nearby
Wind Advisories in Kentucky, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.